For many years I had occasional bouts of PVCs, then during a time of great stress I was diagnosed with paroxysmal AF, but it wasn't until a year ago that I was given Flecainide twice a day, Metoprolol and Xarelto. Recently wore a 2-week Zio Patch monitor to give the cardiologist a clearer idea of how long the AFib episodes last, in order to decide whether or not it would be safe to discontinue the Xarelto for 2-3 days in order to have surgery. Last week he reported that the monitor showed that while the PVCs are now frequent and long lasting, and there are still episodes of tachycardia, the actual AF episodes are brief -- so discontinuing the blood thinner for surgery would be fine.
All well and good, except that the PVCs are worsening. I have been told that they are common and nothing to worry about, so I've never worried about them until now, when for weeks I've been I waking with them every day -- heart racing and skipping every 3rd or 4th beat -- which brings shortness of breath and sometimes a slight ache in the chest. Fortunately, over the past year the Flecainide has been effective at controlling the PVCs within an hour, but now the effect has started to wear off within a few hours, which calls for an extra dose of Flecainide -- resulting in an increase in unpleasant side effects. Even though PVCs are supposedly not dangerous in themselves, I sure hate the way they can make you feel when they show up every morning and continue for hours.
The frustrating thing is, in spite of my taking
written questions to appointments, my cardiologist has a way of taking control of the conversation, talking fast and much, and eager to leave the room. So I often come home with some of my concerns still not addressed. Last week, he indicated that perhaps I am worrying too much about these things. Perhaps I am . . . but when a condition gets worse instead of better, one does tend to wonder and even worry. Or have I become paranoid?
I welcome any comments -- gentle or brutal!